IIUM Repository

Neonatal acute osteomyelitis and septic arthritis as adverse effect of intramuscular injection

Shaban, Mossad Abdelhak and Hasan, Taufiq Hidayat and Abdelhalim, Abdelbaset Taher (2018) Neonatal acute osteomyelitis and septic arthritis as adverse effect of intramuscular injection. EC Pharmacology And Toxicology, 6 (10). pp. 905-908.

[img] PDF - Published Version
Restricted to Registered users only

Download (493kB) | Request a copy

Abstract

We reported 19 days old baby boy in Nicu, Hera general hospital with the presentation of fever, crying, limited and painful movement of right lower limb. He had history of high fever for seven days that was treated by intramuscular injection of third generation cephalosporin. Along with complete septic profile urgent ultrasound and MRI established diagnosis of Osteomyelitis of right femoral head and proximal metaphysis, right hip septic arthritis with marked intra capsular collection and there is small abscess in the left thigh. Urgent surgical drainage was done after diagnostic joint tapping and the patient finished 6 weeks courses of antibiotics. In spite of good clinical, laboratory and radiological improvement of inflammatory process, true burden of morbidity started in the form of shortening right lower limb and same side hip dislocation.

Item Type: Article (Case Report)
Additional Information: 8259/68717
Uncontrolled Keywords: Neonatal Acute Osteomyelitis; Septic Arthritis; Hip Dislocation; Intramuscular Injection
Subjects: R Medicine > RJ Pediatrics > RJ101 Child Health. Child health services
R Medicine > RS Pharmacy and materia medica
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Medicine > Department of Paediatrics
Kulliyyah of Medicine
Depositing User: Assoc.prof mossad shaban
Date Deposited: 27 Dec 2018 09:08
Last Modified: 27 Dec 2018 09:08
URI: http://irep.iium.edu.my/id/eprint/68717

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year